Spiro One Year Update. Not Looking Too Good.spiro
Posted 08 February 2012 - 03:17 PM
Posted 15 February 2012 - 09:48 PM
Posted 24 February 2012 - 07:24 AM
Posted 25 February 2012 - 01:41 PM
Wow, really? You had depression and anxiety too? Im glad im not the only one who's going through this. Why do you think spiro causes this? I don't want to give up this drug because my skin is like porcelain when im on it. Im trying really hard to make it work for me so that its tolerable. Did you still have clear skin on on 50 mg?
In my experience, anything that can alter your hormones can also affect your mood - I had the same problem on birth control but it was more extreme. I've definitely read other reviewers that say spironolactone can do that. I was on 100 - 125 mg for the first year when I started experiencing anxiety, so I cut down to 75 for a month with no changes, then 50 mg. I stayed clear on 50 mg for two years. However, I started breaking out again a couple months ago, but I think maybe that was related to grad school stress - not sure. My dermatologist increased my dose to 75 mg to get me through this breakout (which seems to be working), but I'll probably cut back to 50 again in a couple months.
I would suggest cutting back by 25-50 mg (depending on your current dose) before giving up. It definitely made a difference for me with the depression/anxiety.
Posted 25 February 2012 - 06:33 PM
I was on 100 mg and I've been off of it for a week and my anxiety has decreased dramatically
Posted 25 February 2012 - 09:16 PM
Posted 26 February 2012 - 08:16 PM
Edited by Prettywords, 26 February 2012 - 08:17 PM.
Posted 14 March 2012 - 02:20 PM
Posted 14 March 2012 - 10:35 PM
Posted 15 March 2012 - 12:28 AM
Posted 02 April 2012 - 09:38 AM
I suspected this drug was worsening my anxiety/fatigue--I'm on Fluoxetine, and (admittedly) methylphenidate for adult adhd and fatigue, but I never experienced what you're describing till I went on spiro. I am SO angry. I've been on Accutane three years and I just don't want to take this anymore, but I'm not sure doxycycline is better.
Spiro messes with your potassium levels, supposedly, which can affect depression/stress.
I'm sorry you're going through this.
Posted 02 April 2012 - 10:23 AM
And after talking with your doc try lowering the dose to 75mg to see if that works. Takes about 2 months for the body to register a difference. Spiro is very slow acting --- which is why when people stop it they often stay clear for awhile. If 75mg doesn't do it then lower again to 50mg. Actually 50mg is a good maintenance dose if you are clear. I was at that dose for a long time. I didn't have to go back up to 100mg until my old derm decided last Fall to see how I would do if I stopped it completely. Terrible mistake! So my new derm is starting me on it again...at the 100mg dose and in 7 months will talk about lowering it.
Be sure to drink lots of water on Spiro. And to eat really well. Don't worry about the potassium issue...again that is an issue at much higher doses. I was told by my pharmacist that I'd have to eat several bunches of bananas to have a bad reaction...and who does that? If you are still worried then ask for a potassium level test...that will solve your worries.
Hope this helps!
Posted 18 October 2012 - 07:04 AM
Oh and it also made me gain 20 pounds. Which i still cant loose.